Alert archive / Nebraska / Frost Advisories in 2016
Frost Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Oct 4, 2016, 2:08 PM MDT for 4 counties in Nebraska; Laramie County, Wyoming. It took effect at Oct 5, 2016, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2016, 2:08 PM MDT (20:08 UTC)
- In effect from
- Oct 5, 2016, 3:00 AM MDT
- Expired
- Oct 5, 2016, 8:12 AM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
Counties Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 104 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
976 WWUS75 KCYS 042008 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT TUE OCT 4 2016 ...CHILLY TEMPERATURES EXPECTED OVERNIGHT... .A COLD AIR MASS WILL SETTLE ACROSS THE REGION OVERNIGHT ALLOWING TEMPERATURES TO FALL TO CHILLY LEVELS...ESPECIALLY WHERE SKIES CLEAR. NEZ019-021-054-055-WYZ118-119-051500- /O.NEW.KCYS.FR.Y.0003.161005T0900Z-161005T1500Z/ SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA... BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY... CHEYENNE...PINE BLUFFS 208 PM MDT TUE OCT 4 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MDT WEDNESDAY. * TIMING...LATE TONIGHT INTO MAINLY EARLY WEDNESDAY MORNING. * TEMPERATURES...LOWER TO MID 30S * IMPACTS...MAINLY TO AGRICULTURAL AND GARDENING INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
580 WWUS75 KCYS 050828 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 228 AM MDT WED OCT 5 2016 ...CHILLY TEMPERATURES EXPECTED THIS MORNING WITH FREEZING TEMPERATURES EARLY THURSDAY MORNING OVER PORTIONS OF THE AREA... WYZ101-102-052300- /O.NEW.KCYS.FZ.W.0002.161006T0600Z-161006T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...LUSK...REDBIRD 228 AM MDT WED OCT 5 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY. * TEMPERATURE...LOW TEMPERATURES TONIGHT AND EARLY THURSDAY MORNING WILL RANGE FROM THE MIDDLE 20'S TO AROUND 30 DEGREES. THE COLDEST TEMPERATURES WILL BE IN THE LOWER VALLEYS OF CONVERSE COUNTY. * IMPACTS...SENSITIVE VEGETATION MAY BE SEVERELY DAMAGED OR KILLED IF NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ019-021-054-055-WYZ118-119-051500- /O.CON.KCYS.FR.Y.0003.161005T0900Z-161005T1500Z/ SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA... BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY... CHEYENNE...PINE BLUFFS 228 AM MDT WED OCT 5 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURES...LOW TO MID 30S * IMPACTS...MAINLY TO AGRICULTURAL AND GARDENING INTERESTS. SENSITIVE VEGETATION MAY BE DAMAGED THIS MORNING IF NOT COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
331 WWUS75 KCYS 051412 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 812 AM MDT WED OCT 5 2016 ...FREEZING TEMPERATURES EARLY THURSDAY MORNING OVER PORTIONS OF THE AREA... NEZ019-021-054-055-WYZ118-119-051515- /O.CAN.KCYS.FR.Y.0003.000000T0000Z-161005T1500Z/ SCOTTS BLUFF-MORRILL-KIMBALL-CHEYENNE-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...ANGORA... BRIDGEPORT...BAYARD...REDINGTON...KIMBALL...BROWNSON...SIDNEY... CHEYENNE...PINE BLUFFS 812 AM MDT WED OCT 5 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING TO END THE FROST THREAT. $$ WYZ101-102-052215- /O.CON.KCYS.FZ.W.0002.161006T0600Z-161006T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...LUSK...REDBIRD 812 AM MDT WED OCT 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT THURSDAY... * TEMPERATURE...MID 20'S TO AROUND 30 DEGREES. THE COLDEST TEMPERATURES WILL BE IN THE LOWER VALLEYS OF CONVERSE COUNTY. * IMPACTS...SENSITIVE VEGETATION MAY BE SEVERELY DAMAGED OR KILLED IF NOT BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:54 PM MDT, 14 minutes earlier.
Area forecast discussion, Oct 4, 1:54 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
154 PM MDT Tue Oct 4 2016
.SHORT TERM...(This evening through Thursday night)
Issued at 230 PM MDT Tue Oct 4 2016
Breezy to windy now over much of the CWA though winds continue to
ease slowly. A few sprinkles might be occurring over parts of the
plains though no pcpn has been noted. Expect this to end this
evening as a weak impulse moves east of the CWA.
Fairly quiet weather should be over the CWA overnight into Weds
afternoon. Should get chilly overnight and after coordinating
with adjacent offices have opted to post a frost advy for those
areas that have not had a freeze yet. Am a bit concerned that
cloud cover may hinder this from occurring but should see some
decrease in cloudiness over the plains tonight.
Attention then focuses on the next upper trough that will come off
the northeast pacific overnight and proceed to move across the
region on Thursday. Models continue to advertise a band of pcpn
associated with the left exit region of a jet streak that will
come out of Colorado into Nebraska. Aiding this will be a second
surge of colder air that will drop south down the plains setting
up low level upslope flow across the plains. Main problem is
placement and form of the pcpn. Should be all snow later Weds
night into Thursday then possibly change to rain over the
Panhandle during the day. Right now not a lot of snow expected
and with much of it falling during the day Thursday accumulations
will be low, on the order of an inch or two possible on grassy
areas.
Pcpn will end early Thursday evening with skies clearing. This
should allow for a pretty good freeze across the entire CWA by
Friday morning ending the growing season.
.LONG TERM...(Friday through Tuesday)
Issued at 230 PM MDT Tue Oct 4 2016
Friday...Upper trough axis moves to our east leaving northwest flow
aloft over our region. With height and thickness rises and a
moderating airmass...will see high temperatures much warmer...near
50 degrees west of I-25, with 50s to the east.
Saturday...Big warming trend continues with the flow aloft becoming
zonal along with height rises and 700 mb temperatures peaking near
6 celsius.
Sunday...Slow warming trend continues with zonal flow aloft. High
temperatures from the mid 60s to mid 70s with 700 mb temperatures
near 6 celsius.
Monday...Continued mild with high temperatures near those of Sunday
based on thickness and 700 mb temperature rises. Still no
precipitation seen with relatively dry low and mid levels.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1126 AM MDT Tue Oct 4 2016
Wyoming TAFS...VFR with scattered to broken clouds near 10000 feet
AGL. Gusts to 44 knots through 00Z...with gusts again to 30 knots
after 15Z Wednesday at Rawlins and Laramie.
Nebraska TAFS...VFR. Scattered to broken clouds near 10000 feet
AGL. Wind gusts to 35 knots through 00Z...then decreasing winds.
&&
.FIRE WEATHER...
Issued at 230 PM MDT Tue Oct 4 2016
No concerns anticipated for the rest of the week with weather
factors remaining mostly non-critical. Some gusty winds still
possible mainly around the mountains through Weds. Some rain and
snow looking a decent chance across far se Wy into the Panhandle
Weds night and Thursday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 3 AM to 9 AM MDT Wednesday for WYZ118-119.
NE...Frost Advisory from 3 AM to 9 AM MDT Wednesday for NEZ019-021-
054-055.
&&
SHORT TERM...RE
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...REHazardous weather outlook, Oct 4, 9:22 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 922 AM MDT TUE OCT 4 2016 WYZ103>106-109>118-051130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 922 AM MDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE AREA TODAY. SOME GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE ESPECIALLY IN WIND-PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS SOME POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS PORTIONS OF THE AREA FROM LATE WEDNESDAY NIGHT INTO THURSDAY. PLEASE STAY TUNED FOR FURTHER DETAILS OVER THE NEXT COUPLE DAYS AS THE FORECAST BECOMES MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-051130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 922 AM MDT TUE OCT 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS POTENTIAL FOR ACCUMULATING SNOWFALL ACROSS PORTIONS OF THE AREA FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY. PLEASE STAY TUNED FOR FURTHER DETAILS OVER THE NEXT COUPLE DAYS AS THE FORECAST BECOMES MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 4, 8:19 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
819 AM MDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
10/04/2016 M53 MPH CARBON WY DEPT OF HIGHWAYS
34 MPH SUSTAINED
0801 AM NON-TSTM WND GST 1 ENE BUFORD 41.12N 105.28W
10/04/2016 M51 MPH ALBANY WY DEPT OF HIGHWAYS
35 MPH SUSTAINED.
0810 AM NON-TSTM WND GST 10 WSW CHEYENNE 41.11N 104.97W
10/04/2016 M51 MPH LARAMIE WY DEPT OF HIGHWAYS
37 MPH SUSTAINED.
0800 AM NON-TSTM WND GST 8 ESE CRYSTAL LAKE RESE 41.10N 105.07W
10/04/2016 M57 MPH LARAMIE WY DEPT OF HIGHWAYS
32 MPH SUSTAINED.
&&
BCHAPMANLocal storm report, Oct 4, 8:49 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
849 AM MDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 18 WNW CHEYENNE 41.24N 105.11W
10/04/2016 M70 MPH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Oct 4, 9:15 AM MDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
915 AM MDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
10/04/2016 M50 MPH CARBON WY DEPT OF HIGHWAYS
35 MPH SUSTAINED.
0845 AM NON-TSTM WND GST BUFORD 41.11N 105.30W
10/04/2016 M54 MPH ALBANY WY DEPT OF HIGHWAYS
41 MPH SUSTAINED.
0901 AM NON-TSTM WND GST 2 NE GRANITE SPRINGS RE 41.19N 105.20W
10/04/2016 M58 MPH LARAMIE WY DEPT OF HIGHWAYS
34 MPH SUSTAINED.
0905 AM NON-TSTM WND GST 1 NNW WHITAKER 41.42N 104.88W
10/04/2016 M51 MPH LARAMIE WY DEPT OF HIGHWAYS
43 MPH SUSTAINED.
&&
BCHAPMANLocal storm report, Oct 4, 10:25 AM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 AM MDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND GST 6 SW CHEYENNE 41.08N 104.87W
10/04/2016 M50.00 MPH LARAMIE WY DEPT OF HIGHWAYS
34 MPH SUSTAINED.
&&
BCHAPMANLocal storm report, Oct 4, 10:46 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1046 AM MDT TUE OCT 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
10/04/2016 M53 MPH CARBON WY DEPT OF HIGHWAYS
35 MPH SUSTAINED.
1035 AM NON-TSTM WND GST 10 WSW CHEYENNE 41.11N 104.97W
10/04/2016 M51 MPH LARAMIE WY DEPT OF HIGHWAYS
34 MPH SUSTAINED
&&
BCHAPMANNearby
Frost Advisories in Nebraska, 2016Frost Advisories in Wyoming, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.